Photographer in the making.

..At least I hope!!

So, I had a college interview to 'discuss my options'. Didn't go exactly to plan but it didn't go too horrendous either. It turns out that as I don't yet have any proper experience or qualifications to the course -which means that I would end up thoroughly confused (apparently)- I'm starting a Saturday course, which will take a year. Actually two courses. One starts in Sept and is 12 weeks, and the other starts in January and is 25 weeks, which would, using the course leader's words 'take a major step forward into doing the actual photography course rather than taking a step sideways and doing a different fine art course instead' (like the art teachers in school were pushing on me). Fine art is what I've been doing in 6th form, as there are no specific photography courses in the school any more, which means that it's not actually my fault I don't have the qualifications. So, after a year of these Saturday courses, I'll be able to re-apply for the original photography course and then they'll basically find it pretty difficult to say no to me if I've got a year worth of courses under my belt.

As for the questions, obviously I haven't left many stones unturned and only Piper asked me one, so specially for Piper, I'll answer her question:

Piper: at what age did you develop hearing problems b/c of the drugs? Was it after a particular dose/IV session, or was it more gradual?

My hearing apparently started going down around 9, even though I'd only been on IVs regularly for 2 years (having started proper IVs at 7 and usually getting a two week course every 3 months or so) so for all we know, my hearing started to decrease very gradually from the word go on IVs. It was apparently Tobromycin that did it, even though the Docs would refuse to acknowledge this - they hadn't mentioned a side effect of possible hearing loss seeing as 'it is so rare'. Its been very gradual and hopefully its stopped going down any further, but in total I've probably lost about 80% of my hearing, but that’s just an estimate. My (much better) Doc reckons its because I have some sort of extra mutation, which in a normal person would be harmless, as they wouldn't need Tobramycin. I've probably rambled a lot there but there's hopefully an answer in the middle.

Comments

Popular posts from this blog

You can't please everyone

Disability equality isn't always equal